Awful month but there is a light at the end of the tunnel
I faced problems with acne through all my life and now, with 26 years old, I'm still with the same issues (the only notable difference is where the pimples grow). I have adult acne (hormonal acne) and this condition started to really bother me at the beginning of October; I was with 5-6 cystic pimples in my chin and left cheek. So I decided to seek for a 'birthcontrol pill' free treatment (side effects sucks) and went to the dermatologist. She prescribed me 100 mg of spironolactone and topic tretinoin 0,25mg/g with clindamycin fosfate 12mg/g. I was really excited to get rid of this problem, but actually, It just get worse. I've had the WORST breakout ever (a lot of cystic acne and some pustules), and was facing dizziness and fainting sensations due spironolactone. The conclusion: the side effects of spironolactone&tretinoin were worse than taking birthcontrol pills. Through all the month, I was sad, kind of depressed and with painful acne.
Last week I visited my dermatologist and my gynecologist, I'm now taking Diane-35 (hopefully I'll switch the pill in the future), a lower dosage of spironolactone (50 mg), doxycycline (100 mg) and topic tretinoin. Since then, I had zero breakouts and the appearance of my skin is slowling improving, so yes, I'm seeing a light at the end of the tunnel. Apart from the prescribed drugs, I've made some daily changes that also seem to have helped. I'm using FPS 60 (I was using FPS 30 before) and I always manage to cover my face when I'm outdoor, I'm really engaged in moisturizing my skin and this really helps!!!!! I'm using this gel moisturizer with thermal water, 2 times a day. Also, it's REALLY important that your skin is completely dry when you are applying tretinoin. Finally, I'm trying to avoid dairy products (so sad).
To put it shortly: if you're having a bad time with tretinoin, try to moisturize your face frequently, use high FPS sunblocks and apply tretinoin only when your skin is dry. And also, keep in mind that stress affects your acne situation and the picture can really get worse (try to relax). Hope it helps.
(Sorry for my english, I'm from Brazil :) ).